Discussions that mention paxil

Depression board


i am not even sure my psychiatrist was ever really very supportive. but over time i have started to get the feeling that i would rather go to a psychic than to go to this psychiatrist.

when i first started seeing him about two years ago, it was primarily for stress issues. i was a workaholic working most every day and taking work home at night. i went to him and discussed how i was very stressed and working 60-70 hours a week and his response was "my son works 100 hours a week and HE doesn't get stressed". that should have been my first clue. but i have been seeing a therapist at his office for awhile who i absolutely adore. for the longest time i mostly went to therapy and very rarely had to see the psych (other than for refills on paxil with i had been on for 4 years).

recently i had a series of panic attacks in a matter of days. i was put on xanax and after only two months demanded to get off due to experiencing withdrawal symptoms daily prior to each dose as i built up a tolerance to the drug. i explained this to the psych and he did not want me to go off xanax. i pushed and pushed and eventually had to take my therapist into his office to have a three-person discussion to have him put me on a tapering schedule. i managed to get off of xanax just fine after about a month of tapering.

on the heels of getting off of xanax, i decided that paxil was not doing me any good anymore. four years of feeling like a robot was becoming frustrating and i felt like my entire personality was synthetic; straight out of the labs of GlaxoSmithKlineWhoever. i talked to my psych and he took me off paxil.

one week after i stopped taking paxil, i started having the notorious "zaps"/electrical shocks or impulses throughout my body. over a few weeks i got used to them. in the second or third week i started having lots of nausea, tingling, weakness, eye pain, difficulty holding up my head and a sensation of all-out motor weakness. i have been reading so much about paxil withdrawal symptoms from people who have posted their stories online and my symptoms seem pretty well inline with what a lot of sites and journals deem "paxil withdrawal syndrome".

this past week i started feeling really weak and i have been having some numbness throughout my body. i feel good a couple hours after i wake in the morning but throughout the day i go in and out of unusual sensations. i went to the psych today to discuss these sensations with him. he emphatically told me that paxil withdrawl symptoms only last a week (i have been off for a month) and nothing i was experiencing was paxil withdrawal. i explained that i was still having the electrical shock sensations after three weeks and that still did not convince him. he said it sounded like i was having a recurrence of all the symptoms i had before i went on paxil years ago. i explained that most of what i was feeling was very intense and much more aggravated than my pre-paxil depression/anxiety/pain and that i have also been bordering on hallucinations. he didn't budge. he suggested that if this keeps up i should go back on anti-depressants. great.

i have pretty much determined that it is time to move on to a new psych. he is the third one i have gone to and the one i have somehow managed to stay with the longest. the best excuse i have for that is that i adore my therapist and she has helped advocate for me when the psych would not listen to my thoughts on some of the methods he suggested for me. in fact, i have an appointment with her tomorrow and it's a sad reality but i know she will agree that something is askew and very much paxil withdrawal-related and bring it to the psych's attention.

i really want to ride this withdrawal out. i have no idea how long it will last but i don't want to go back on paxil. even though at this point the paxil side effects would be better than the horrible withdrawals, being on paxil would mean more frustrating side effects and not feeling like myself. i feel more myself now as i am off paxil, but with some very weird twists thrown in that make me dizzy and nauseous most of the time.

i hope i find either a better psychiatrist or some alternative treatments that might lessen these symptoms. the intensity at 4 weeks into withdrawal has been overwhelming for me, but i am hanging in there and wishing for the best.
it may help to take another paxil type or SSRI antidepressant

xanax is helpful for panic attacks but paxil if working properly should stop panic attacks also

all psychs eventually seem to become bored with their patients, maybe just see the therapist and get your meds from a GP